Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 322, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2006, 7:27 PM EDT for Barrow County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 7:27 PM EDT (23:27 UTC)
- Expired
- Jun 22, 2006, 8:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Barrow County, GA
The radar
The Atlanta radar (KFFC), 109 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 222327
SVRFFC
GAC013-230000-
/O.NEW.KFFC.SV.W.0322.060622T2327Z-060623T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARROW COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 800 PM EDT
* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR STATHAM. THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
YARGO STATE PARK...WINDER AND RUSSELL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3396 8354 3404 8356 3406 8373 3395 8381
3390 8374
$$1 follow-up statement
000
WWUS52 KFFC 222344
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT THU JUN 22 2006
GAC013-230000-
/O.CON.KFFC.SV.W.0322.000000T0000Z-060623T0000Z/
BARROW GA-
743 PM EDT THU JUN 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR BARROW COUNTY...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO
QUARTER SIZED HAIL AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR AND NORTH OF STATHAM...AND WAS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RAIN AND
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
THE SLOW MOVING STORM WILL LIKELY RESULT IN PONDING OF WATER ACROSS
LOW LYING...FLOOD PRONE AREAS. BRIEF FLOODING OF ROADWAYS IS
POSSIBLE AND MOTORISTS ARE URGED TO SLOW DOWN TO AVOID HYDROPLANING.
REMEMBER...DO NOT DRIVE INTO WATER COVERED ROADWAYS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3396 8354 3404 8356 3406 8373 3395 8381
3390 8374
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:45 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 22, 6:45 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EDT THU JUN 22 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) HIGH PRESSURE OVER THE SOUTHEAST WEAKENING AND SHORT WAVE OVER CENTRAL PORTION OF NATION MOVING TOWARD THE SOUTHEAST SPELLS A BIT OF A CHANGE GOING INTO THE WEEKEND. ATMOSPHERE IS BECOMING MORE MOIST AND UNSTABLE OVER THE AREA AND AS A RESULT WE ARE SEEING MORE CONVECTION FIRE THIS AFTERNOON. DUE TO THE HOT TEMPERATURES AND INVERTED V SOUNDING WE SHOULD SEE SOME MICROBURST ACTIVITY AND HAVE ALREADY HAD SOME REPORTS OF TREES DOWN IN A COUPLE OF STORMS THIS AFTERNOON. ALTHOUGH WET BULB FREEZING LEVEL IS ON THE HIGH SIDE FOR HAIL NEVERTHELESS GOOD CAPES PRODUCING STRONG ENOUGH STORMS FOR NICKEL TO GOLF BALL SIZE HAIL. WILL LIKELY SEE THE CONVECTION CONTINUE THROUGH LATE EVENING THEN FADE. EXPECT TO SEE A REPEAT FOR FRIDAY. TEMPERATURES SHOULD BEGIN TO MODERATE A BIT FRIDAY AND EVEN MORE OVER THE WEEKEND WITH THE INCREASE CLOUDS AND PRECIPITATION. THE OVERALL INCREASE IN MOISTURE MAY ACTUALLY REDUCE THE AFTERNOON MICROBURST POTENTIAL HOWEVER WITH THE FRONT/TROUGH APPROACHING AND INCREASING SHEAR THERE WILL LIKELY BE A LEAST ISOLATED SEVERE EACH DAY GOING INTO THE WEEKEND. .LONG TERM...(SUNDAY THROUGH THURSDAY) GFS SHOWING GENERAL TROUGHING OVER THE EASTERN U.S. DURING THE PERIOD. AXIS OF TROUGH IS SUCH THE GFS TENDS TO KEEP THE BEST MOISTURE VALUES JUST EAST OF FFC CWA AND ALONG THE EAST COAST WHICH WOULD MINIMIZE THE CHANCE OF PRECIPITATION FOR THE FFC CWA. OTHER MODELS SHOW THE TROUGH A BIT FURTHER WEST WHICH WOULD GIVE THE AREA A BETTER CHANCE. ALSO SYSTEM OVER THE WESTERN ATLANTIC SHOWN BY GFS TO MOVE TO THE EAST COAST BY FIRST PART OF WEEK WOULD ALSO HAVE AN IMPACT ON THE AMOUNT OF PRECIPITATION FOR THE AREA. AT THIS TIME WILL KEEP POPS IN THE CHANCE CATEGORY WITH TEMPERATURES NEAR NORMAL FOR LATE JUNE. && .AVIATION... STRONG CONVECTION WILL CONTINUE THROUGH 03Z...THIS CONVECTION WILL REMAIN SCATTERED AND UNORGANIZED WITH ONLY A SLOW WESTERLY MOVEMENT. OUTSIDE OF THIS CONVECTION...CEILINGS WILL REMAIN VFR THROUGH 12Z. VISIBILITIES WILL REMAIN VFR THROUGH 06Z WITH ONLY LOCAL AREAS OF MVFR POSSIBLE IN HAZE. AFTER 06Z MORE WIDESPREAD MVFR VISIBILITIES WILL BE DEVELOPING WITH LOCAL IFR FOG CONDITIONS POSSIBLE BETWEEN 08Z AND 14Z...MAINLY IN AREAS WHERE SIGNIFICANT RAIN FALLS THIS EVENING. AFTER 12Z...ONLY LOCAL AREAS OF MVFR VISIBILITIES ARE EXPECTED IN HAZE WITH VFR CEILINGS. SCATTERED CONVECTION SHOULD REDEVELOP AFTER 16Z ACROSS THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 93 72 90 / 20 30 30 40 ATHENS 70 98 69 92 / 20 30 30 40 GAINESVILLE 72 91 70 88 / 20 30 30 40 ROME 71 99 70 95 / 20 30 30 40 COLUMBUS 74 97 74 95 / 20 20 20 30 MACON 69 97 71 95 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 38
Hazardous weather outlook, Jun 22, 11:30 AM EDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT THU JUN 22 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1130 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A BROAD RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE WESTERN ATLANTIC AND SOUTHEAST. A SURFACE TROUGH ACROSS NORTH GEORGIA WILL BECOME ENHANCED THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. LARGE HAIL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH ANY STRONG THUNDERSTORMS. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS PORTIONS OF CENTRAL GEORGIA...MAINLY THIS AFTERNOON AND EVENING. .DISCUSSION... THE AIRMASS WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO 2000 AND LIFTED INDICES OF MINUS 3 TO MINUS 5. A SURFACE TROUGH LOCATED WILL BECOME ENHANCED ACROSS NORTH GEORGIA THIS AFTERNOON WITH THE HOT TEMPERATURES EXPECTED...AND THIS COULD AID THUNDERSTORM DEVELOPMENT. HOWEVER...A LIMITING FACTOR WILL BE HIGH PRESSURE ALOFT THAT WILL BE CENTERED OVER NORTHEAST GEORGIA AND THE WESTERN CAROLINAS THIS AFTERNOON. THIS WILL AID IN SUPPRESSING SEVERE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 22, 5:07 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL NEWNAN 33.38N 84.79W
06/22/2006 E1.75 INCH COWETA GA PUBLIC
0410 PM TSTM WND DMG CARROLLTON 33.58N 85.08W
06/22/2006 CARROLL GA AMATEUR RADIO
HALF A DOZEN TREES DOWN.
&&Local storm report, Jun 22, 5:16 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL CEDARTOWN 34.02N 85.26W
06/22/2006 E1.00 INCH POLK GA FIRE DEPT/RESCUE
&&Local storm report, Jun 22, 5:36 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 S MACON 32.79N 83.66W
06/22/2006 E0.75 INCH BIBB GA PUBLIC
0532 PM HAIL MOUNTVILLE 33.04N 84.88W
06/22/2006 E1.00 INCH TROUP GA LAW ENFORCEMENT
&&Special weather statement, Jun 22, 6:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 626 PM EDT THU JUN 22 2006 GAZ092-104-222315- 626 PM EDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...HALF INCH HAIL AND 45 MPH MPH WIND GUSTS IN SUMTER AND SCHLEY COUNTIES UNTIL 715 PM EDT... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLAVILLE...MOVING SOUTHWEST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF AMERICUS...MOVING WEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS NEAR THESE STORMS SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Local storm report, Jun 22, 6:55 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG UNADILLA 32.26N 83.74W
06/22/2006 DOOLY GA LAW ENFORCEMENT
HALF A DOZEN TREES DOWN.
&&Local storm report, Jun 22, 7:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL CARROLLTON 33.58N 85.08W
06/22/2006 E0.50 INCH CARROLL GA PUBLIC
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 33 min |
| Jun 22, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 43 min |
| Jun 22, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 26 min |
| Jun 22, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 31 min |
| Jun 22, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 30 min |
| Jun 22, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 35 min |
| Jun 22, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 41 min |
| Jun 22, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 49 min |
| Jun 22, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 47 min |
| Jun 22, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 40 min |
| Jun 22, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 47 min |
| Jun 22, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 34 min |
| Jun 22, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 42 min |
| Jun 22, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 39 min |
| Jun 22, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 48 min |
| Jun 22, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 28 min |
| Jun 22, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.